MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP, INFUSION

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP, INFUSION
Model Number 902-00039P
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
In the procedure for recurrent peritoneal malignant mesothelioma; ventral hernia, shortly after beginning circulation of chemotherapy solution via belmont hyperthermia pump, nurse noticed a leak coming from the bottom of the floor of the device.The nurse promptly notified the surgeon and stopped the infusion.Upon opening the pump door which houses the disposable heat exchanger, a leak was observed at the connector portion of the heat exchanger ring.Realizing there was no way to fix the disposable, after which the leak-contaminated areas were cleaned per the protocol and replaced the damaged heat exchanger with a new one of a new lot number in a sterile fashion.Re infusion was restarted and there were no further issues.
 
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The device involved in the incident was not returned to belmont medical technologies for evaluation.The patient involved in this event was not harmed.Medwatch# (b)(4) was received in relation to this alleged incident on (b)(6) 2022.In the procedure for recurrent peritoneal malignant mesothelioma; ventral hernia, shortly after beginning circulation of chemotherapy solution via belmont hyperthermia pump, nurse noticed a leak coming from the bottom of the floor of the device.The nurse promptly notified the surgeon and stopped the infusion.Upon opening the pump door which houses the disposable heat exchanger, a leak was observed at the connector portion of the heat exchanger ring.Realizing there was no way to fix the disposable, after which the leak-contaminated areas were cleaned per the protocol and replaced the damaged heat exchanger with a new one of a new lot number in a sterile fashion.Re infusion was restarted and there were no further issues.The belmont hyperthermia pump is not indicated for use with chemotherapeutic agents.The opertaor' maual also has a caution,"the hyperthermia pump¿ has not been evaluated for the delivery of chemotherapeutic agents".Despite this the user confirmed that chemotherapy solution was used in this case.The operator's manual also provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged" we followed-up with the nurse at the user facility, she confirmed that the disposable was discarded and is therefore not available for evaluation.It was also confirmed that there are no additional details available for the incident.Manufacturing batch records for the lot were reviewed and no issues were found.It was determined that there are no other complaints associated with devices from the same lot as the alleged device.The issue could not be verified and a root cause of the reported leak could not be identified.All belmont® 3 spike disposable sets are 100% leak tested and 100% visually inspected prior to final packaging and release for shipment from belmont medical technologies.No device malfunction could be verified and the root cause could not be determined.We did confirm that chemotherapy solution was used, contrary to operator manual instructions but cannot confirm that use of an unknown chemotherapy solution caused the reported leak.We will continue to monitor and trend similar reports closely and take further corrective and preventive actions if required.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key15655057
Report Number1219702-2022-00035
Device Sequence Number12253708
Product Code LGZ
UDI-Device Identifier00896128002169
UDI-Public00896128002169
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number902-00039P
Device Catalogue Number902-00039
Device Lot Number2022-05 09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown